Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Severe tremors, lightheadedness, nausea on skiing. Chest X-ray, EKG, blood and urine tests normal. Cause of tremors?

I live at 6,000 ft. Went to 9,000 Fri night. next morning I drove to Arapahoe Basin. It was the first ski run of the day. I reached 12,000, Skied slowly for a couple hundred yards and started getting severe tremors. Had to be taken off the mountain in a tobogan. Usually when I ski at altitude I only get light headed (not dizzy) and a little nauseous. Could these severe tremors (The MD didn t see anything in a chest xray , BP was high for me but not of concern to the Doc and O2 levels OK, 12-lead EKG normal). I am not sure which blood tests were run but they all came backk OK. Urine for infection came back negative.Could the severe tremors be caused by the altitude somehow?
Asked On : Fri, 30 Mar 2012
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear Friend.
Yes , you have diagnosed yourself correctly.
The problem you had is a part of High Alitute sickness.
High Altitute can cause serious problems especially if ascended rapidly.
It can also cause conditions like High Altitude Pulmonary Edema (HAPE) & High Altitute Cerebral Edema (HACE).
I would strongly suugest you that while ascending you should not ascend too fast.
you should give time to your body for 'Acclimitization".

Consult your physician next time you go for such activity, he/she shall prescribe you few medications for helping you acclimatize.

Stay Healthy

Dr Anshul, MD
Answered: Wed, 6 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor